Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jun 21, 2021, 3:43 AM CDT for Haskell County, Meade County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 3:43 AM CDT (08:43 UTC)
- Expired
- Jun 21, 2021, 4:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Dodge City, KS
Counties Haskell County, KS, Meade County, KS
The radar
The Dodge City radar (KDDC), 84 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 375 J/kg
- Mixed-layer CIN
- -333 J/kg
- Mixed-layer LCL
- 2510 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
802 WWUS83 KDDC 210843 SPSDDC Special Weather Statement National Weather Service Dodge City KS 343 AM CDT Mon Jun 21 2021 KSZ075>077-085>087-210930- Gray KS-Seward KS-Meade KS-Stevens KS-Grant KS-Haskell KS- 343 AM CDT Mon Jun 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SEWARD...SOUTHEASTERN GRANT...NORTHWESTERN MEADE...NORTHEASTERN STEVENS...SOUTHERN GRAY AND HASKELL COUNTIES UNTIL 430 AM CDT... At 343 AM CDT, Doppler radar was tracking a strong thunderstorm near Satanta, moving east at 40 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Meade, Sublette, Satanta, Montezuma, Kismet, Copeland, Tice, Meade State Park, Ryus, Missler, Cave and Plains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3728 10113 3758 10114 3771 10031 3712 10033 TIME...MOT...LOC 0843Z 266DEG 35KT 3739 10094 $$ UMSCHEID
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 21, 12:27 AM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 21, 12:27 AM CDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1227 AM CDT Mon Jun 21 2021 ...Updated Short Term... .SHORT TERM...(Today and tonight) Issued at 1220 AM CDT Mon Jun 21 2021 Radar observations shortly after midnight CDT Monday morning show rapid thunderstorm development is underway from just east of Garden City east-southeastward through Wichita within a 700-mb baroclinic zone draped over that area. This activity is expected to continue through the overnight period supported by 1000-1500 J/Kg of MUCAPE and 40-50 kts of bulk shear. These factors also suggest at least some severe risk will exist, however this threat is expected to be very limited in coverage given the elevated nature of the convection. Thunderstorms will continue into the morning Monday before exiting our area to the east by the early afternoon. In the wake of the overnight convection, skies will remain mostly cloudy through the morning and into the early afternoon, but will begin to clear out from north to south as surface high pressure behind the recent frontal passage advances southward into the central plains. This combined with weakening north winds will bring a refreshing break from the heat, as Monday highs will only be in the mid/upper 70s. Monday night, mostly clear skies and light winds turning southerly will allow temperatures to plunge into the mid/upper 50s. .LONG TERM...(Monday night through Sunday) Issued at 319 PM CDT Sun Jun 20 2021 What is known is the rebound to typical summer-like temperatures heading into the new week will be rapid as 850 mb temps should already be jumping back to around 18 deg C by Monday evening. Higher terrain air will be descending back downslope on Tuesday and into the middle of the week again with he NBM 1D viewer shortening up the range of high temps to at least the upper 90s by Wednesday, and both Wednesday and Thursday looking like a return to the low 100s as the dryline plunges farther eastward into central KS. Thursday has been a spot in the future where models have consistently favored a general gulf sourced moisture return, and the forecast reflects a chance of thunderstorm for Thursday and Thursday evening, perhaps dryline or retreating dryline storms. The Friday timeframe also represents the next break in the expected pattern, as ll 3 of the main global spectral models develop cyclonic flow aloft to the north with some semblance of a strong southwest US upper jet and cooler upslope surface airmass moving equatorward into the central Plains, and a resulting uptick in thunderstorm/precipitation chances for the timeframe into the weekend. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1208 AM CDT Mon Jun 21 2021 Radar trends over southwest KS depict rapid thunderstorm initiation is underway due east of GCK, and this activity is expected to expand in coverage and intensity over the next few hours as it moves east across our area. DDC/GCK/HYS can expect terminal impacts in the form of MVFR/IFR cigs/vis at some point tonight as these storms roll through, while LBL may stay too far south and west. Convection should clear southwest KS by mid- morning Monday, and lingering MVFR cigs will slowly erode back into VFR by the early afternoon. Breezy north winds will stay fairly strong through Monday morning, but will begin to relax and become variable by sunset. && .PRELIMINARY POINT TEMPS/POPS... DDC 57 77 57 89 / 70 40 0 0 GCK 57 75 55 91 / 70 30 0 0 EHA 58 75 55 94 / 30 20 0 0 LBL 59 76 55 91 / 40 20 0 0 HYS 58 77 57 88 / 70 50 0 0 P28 61 77 55 86 / 60 60 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Springer LONG TERM...Russell AVIATION...Springer
Hazardous weather outlook, Jun 20, 4:39 AM CDT, 23 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 439 AM CDT Sun Jun 20 2021 KSZ030-031-043>046-061>066-074>081-084>090-210945- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 439 AM CDT Sun Jun 20 2021 /339 AM MDT Sun Jun 20 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- A cold front is expected to pass through southwest KS during the day Sunday, and bring with it two possible rounds of strong to severe thunderstorms. The first round will be along the front in the mid to late afternoon in our far southeastern zones. However, latest guidance trends suggest this is becoming less likely. The better chance of thunderstorms will exist with the second round overnight Sunday into Monday morning, when an amplifying low-level jet overruns a 700-mb baroclinic zone draped over our area. Both rounds pose an isolated severe hail threat, but confidence is low given the low likelihood of the first round and the elevated nature of the second round thunderstorms. Otherwise, temperatures will increase rapidly Sunday morning ahead of the front into the upper 90s/low 100s, posing an excessive heat risk before the cold front passes. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Elevated risk * Excessive heat: Elevated risk * Non-thunderstorm wind: Limited risk * Fire weather: Elevated risk .DAYS TWO THROUGH SEVEN...Monday through Saturday. Days 2-7 Discussion ------------------- Thunderstorms may be ongoing Monday morning along the 700-mb baroclinic zone over our area, but should clear out by early afternoon. Beyond Monday, a hot and dry weather pattern will return to southwest KS, posing an excessive heat risk Tuesday through Thursday. Cold frontal passage late in the period may bring a chance of thunderstorms and a break from the heat to our area, but predictability at this range is low. Days 2-7 Hazards ---------------- * Monday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Tuesday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Wednesday - Lightning: Limited risk - Excessive heat: Significant risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Thursday - Lightning: Limited risk - Excessive heat: Extreme risk * Friday - Lightning: Limited risk - Excessive heat: Significant risk * Saturday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc Springer
In the hours before
Special weather statement, Jun 21, 12:25 AM CDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1225 AM CDT Mon Jun 21 2021
KSZ078-080-088-210615-
Clark KS-Kiowa KS-Ford KS-
1225 AM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR FORD...NORTHWESTERN KIOWA...
NORTHEASTERN MEADE AND NORTHERN CLARK COUNTIES UNTIL 115 AM CDT...
At 1224 AM CDT, Doppler radar was tracking a strong thunderstorm near
Dodge City, moving southeast at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dodge City, Bucklin, Greensburg, Minneola, Mullinville, Ford, Bloom,
Clark State Lake, Kingsdown, Wright and Ft. Dodge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3742 10011 3747 10011 3748 10013 3765 10021
3790 9995 3775 9956 3773 9956 3773 9953
3760 9919 3738 9959 3731 10006
TIME...MOT...LOC 0524Z 312DEG 31KT 3773 9999
UMSCHEIDSpecial weather statement, Jun 21, 12:26 AM CDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1226 AM CDT Mon Jun 21 2021
KSZ066-079>081-090-210615-
Pratt KS-Stafford KS-Barber KS-Kiowa KS-Edwards KS-
1226 AM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA...NORTHWESTERN
BARBER...NORTHEASTERN COMANCHE...SOUTHEASTERN STAFFORD...SOUTHEASTERN
EDWARDS AND PRATT COUNTIES UNTIL 115 AM CDT...
At 1226 AM CDT, Doppler radar was tracking a strong thunderstorm near
Byers, moving southeast at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Pratt, Stafford, Haviland, Iuka, Preston, Sawyer, Cullison, Isabel,
Coats, Byers, Hopewell, Wellsford, Croft, Zenith, Cairo, Neola and
Trousdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3737 9900 3738 9900 3739 9903 3775 9925
3800 9847 3746 9846
TIME...MOT...LOC 0526Z 312DEG 26KT 3774 9889
UMSCHEIDSpecial weather statement, Jun 21, 12:55 AM CDT, 2 hours 48 minutes before
Special Weather Statement National Weather Service Dodge City KS 1255 AM CDT Mon Jun 21 2021 KSZ061-062-074-075-210645- Stanton KS-Kearny KS-Hamilton KS-Grant KS- 1255 AM CDT Mon Jun 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HAMILTON...KEARNY... NORTHERN GRANT AND NORTHEASTERN STANTON COUNTIES UNTIL 145 AM CDT/1245 AM MDT/... At 1255 AM CDT/1155 PM MDT/, Doppler radar was tracking strong thunderstorms along a line extending from near Syracuse to near Big Bow. Movement was east at 40 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Ulysses, Lakin, Syracuse, Deerfield, Kendall, Ryus, Hickok and Big Bow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3813 10112 3750 10111 3754 10157 3798 10189 TIME...MOT...LOC 0555Z 266DEG 33KT 3795 10181 3761 10156 UMSCHEID
Special weather statement, Jun 21, 1:15 AM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Dodge City KS
115 AM CDT Mon Jun 21 2021
KSZ081-090-210645-
Pratt KS-Barber KS-
115 AM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BARBER AND
SOUTHEASTERN PRATT COUNTIES UNTIL 145 AM CDT...
At 115 AM CDT, Doppler radar was tracking a strong thunderstorm near
Isabel, moving southeast at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Medicine Lodge, Sharon and Isabel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3734 9871 3760 9859 3754 9846 3739 9846
3738 9835 3712 9835
TIME...MOT...LOC 0615Z 297DEG 30KT 3742 9856
UMSCHEIDSpecial weather statement, Jun 21, 3:39 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Dodge City KS
339 AM CDT Mon Jun 21 2021
KSZ074-210930-
Stanton KS-
339 AM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAMILTON AND STANTON
COUNTIES UNTIL 430 AM CDT...
At 339 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Manter, moving southeast at 40 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Johnson City and Manter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3754 10204 3774 10204 3774 10199 3768 10153
3766 10153 3749 10159 3739 10180 3753 10205
TIME...MOT...LOC 0839Z 294DEG 33KT 3766 10203
UMSCHEIDSpecial weather statement, Jun 21, 3:43 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 343 AM CDT Mon Jun 21 2021 KSZ075>077-085>087-210930- Gray KS-Seward KS-Meade KS-Stevens KS-Grant KS-Haskell KS- 343 AM CDT Mon Jun 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SEWARD...SOUTHEASTERN GRANT...NORTHWESTERN MEADE...NORTHEASTERN STEVENS...SOUTHERN GRAY AND HASKELL COUNTIES UNTIL 430 AM CDT... At 343 AM CDT, Doppler radar was tracking a strong thunderstorm near Satanta, moving east at 40 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Meade, Sublette, Satanta, Montezuma, Kismet, Copeland, Tice, Meade State Park, Ryus, Missler, Cave and Plains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3728 10113 3758 10114 3771 10031 3712 10033 TIME...MOT...LOC 0843Z 266DEG 35KT 3739 10094 UMSCHEID
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 12:25 AM CDT | Special Weather Statement | DDC | Ford, Kiowa | 50 min |
| Jun 21, 12:26 AM CDT | Special Weather Statement | DDC | Pratt | 49 min |
| Jun 21, 12:55 AM CDT | Special Weather Statement | DDC | Grant, Hamilton, Kearny | 50 min |
| Jun 21, 1:15 AM CDT | Special Weather Statement | DDC | Barber | 30 min |
| Jun 21, 3:39 AM CDT | Special Weather Statement | DDC | Stanton | 51 min |
| Jun 21, 3:44 AM CDT | Special Weather Statement | DDC | Barber | 46 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.